CSN Login
Members Online: 7

You are here

Treatment on hold

sierra28
Posts: 70
Joined: May 2014

I was all set to start my treatment with Sutent this past Wed. but they noticed that I would get a rapid heart beat without to much exertion .We are trying to find out what is causing this.  Has anyone had this problem before or after starting treatment?

Sierra

APny's picture
APny
Posts: 1988
Joined: Mar 2014

Not on treatment but my rapid heartbeat without much exertion was found to be from iron deficiency. If you haven't had a blood test I think it'd be a good idea to check for anemia and/or iron deficiency. I'm sure since you're facing treatment that this was done but I'm throwing it out just in case it wasn't. They don't routinely check for iron so see if they did.

NewDay's picture
NewDay
Posts: 273
Joined: May 2012

At my last visit, my doctor said "Why is your heart rate so fast?"  I said I didn't know that it was.  He said that it has been elevated for the last 3 months.  I wasn't feeling stressed.  I had been sitting for an hour.  He didin't mention anything about investigating so I guess he isn't too worried.

sierra28
Posts: 70
Joined: May 2014

NewDay,

Thank you for your response.  Are you on any chemo now?  I just want to start my treatment.  I have mets to the lungs also.  I just have to wait and see what these last tests show. 

Sierra

sierra28
Posts: 70
Joined: May 2014

 APny,

Thank you for that info.  I will send as note over to my Dr. and have her look into that.  They did a lot of blood work but I don't know if They tested for that.

 

Sierra

NewDay's picture
NewDay
Posts: 273
Joined: May 2012

Sierra,

Yes.  I have been on Inlyta for 19 months.  I'm wondering if it isn't my thyroid.  My PC keeps adjusting my synthroid up and down because my TSH just won't stabilize.  Some of the TKI's cause thyroid problems.

mrou50
Posts: 389
Joined: Mar 2013

Suggested what I would check out.  All the treatments and meds they have been giving me created anemia and one of the dangers of anemia is rapid heart rate, due to the under production of oxygen in your red blood cells.  They should be able to tell on your blood work.

 

Mark

sierra28
Posts: 70
Joined: May 2014

Mark,

Thanks for the reply.  I just found out yesterday that I have a tumor on my windpie and that is problalby the cause of the rapid rate.  Now i have to have radiation to shrink the tumor.  How are you making out with your new treatment?  I hope all is going well.

Sierra

mrou50
Posts: 389
Joined: Mar 2013

I am sorry to hear about the tumor but at least you have an answer I guess.  I won't know how the treatment is going for another two weeks, but I am hoping for the best, thanks for asking.

 

Mark

Tim Wisneski's picture
Tim Wisneski
Posts: 17
Joined: Jan 2016

Hi Sierra,

I have just went on a break from same medicine 50 mg a day, I was told of all sorts of possibilities before starting the medicine. At the end of the day (or the end of 28 days) my heart rate has not been affected, nor did I experiance almost any of the other possioble side effects... Seems to me that they could at least let you try on a light dose like the 12.5 mg and just see if it does in fact raise your heart rate?

If you have any grey hair??? One thing that I found is that my grey hair has almost went away but my beard is almost completley white now HAHA. This just came about when taking this medication, wierd huh?

All the best wishes,

Tim 

sierra28
Posts: 70
Joined: May 2014

Hi Tim,

Thanks for your reply. I am gad to hear that you went through your first round without any serious issues. They tell you about all these side effects and it makes you not want to even take the medication.  My breathing is so bad that I can't even walk across the room without my heart rate shooting up to 120-140.  The blocked widepipe is the issue.  I start radiation on Wed. for the tumor that is blocking my windpipe.  Hopefully that starts to shrink soon and they can start Chemo.  I see my oncoligist the following Monday and maybe he might want to try a lower dose. I might hold off doing a dye touch-up on my hair.  Maybe I will go back to natural brown. LOL

Sierra

Subscribe to Comments for "Treatment on hold"